Tag Archive: medication


Hello friends and readers. Please excuse my absence as of late. You see, after being in the hospital for monitoring, things became quite crazy.

I started treatment, including meds, at a new facility. After two weeks I was switched from Lexapro to Celexa, as it is available on the $4 list at Walmart. I have since been re-evaluated by my psychiatrist and started therapy last week.

Summer is upon us and year-round school is starting tomorrow. My classes begin on August 16th. In the mean time I am working through therapy homework, catching up with my blog, and working on my writing.

Advertisements

Quieting My Mind

One of the weirdest things about being on antidepressants is that my mind is stilled. It’s quiet. Silent. Gone are the deep, dark thoughts. The broken hearted cries. Banished into the abyss, for now.

I feel numb. I don’t know what’s worse- the mental and emotional anguish I was living, or the numb void left in my mind. Do you know what it feels like to sit silent for a whole minute and not have an entire thought cross your mind? I do now, but I didn’t before today.

Day three on medication, and the whirling and turning, the creeping venom of unfiltered thoughts has ceased. It’s an odd phenomenon. I feel weird. I keep waiting for another virus to interrupt this quiet space in my head, this empty place. So far, none has come.

Even as I write this, my mind is still, only thinking of the words in front of me. No interruptions, no landslides, no tornadoes ripping me to shreds. Just silence. What is wrong with this picture? It’s going to take some getting used to. I don’t know if it will always feel this way, or if this is just a nice break from the usual chaos in my head, but it is alien.

Lexapro- Day 3

I heard this song on the radio today and wanted to share it because it really says so much about how I feel right now. I’m doing the best that I can.

So, the meds have some not so great side effects: nausea and stomach ache are the two I’ve noticed. I also have a sore throat, but that could be unrelated. One positive side effect is that I find my appetite has decreased. Perhaps this will be a blessing in disguise.

Like all antidepressants, it can take 4-6 weeks to notice any major changes towards better moods and decreased anxiety. Thus far I have not noticed a decrease in my creative ability or any adverse effects. I have noticed that my mind does not appear to wander as much. I am not having as many anxious thoughts. This is a welcome change. Only time will tell whether it works for helping me overcome my depressive moods.

Well, I know this is brief, but I’ll come back and update more later. Have a good day, and best wishes on your healing journey. -ss

I had a psychiatric evaluation in 2008 which diagnosed me with major depressive disorder, anxiety disorder, and post traumatic stress disorder. Okay, I accepted the diagnosis, even if I didn’t feel it was all that severe.

Yesterday I met with a second psychiatrist as part of my follow up after being discharged. She confirmed the primary evaluation and prescribed me an antidepressant (Lexapro) to help with the depression and anxiety. I took my first pill yesterday and have felt nauseous since then. I do not know for sure if this is a side effect of the medication, or a delayed reaction to the tylenol pms I took Sunday night. I am hoping it is the Lexapro, and that it will work itself out in the next two weeks. I did put a call into the psychiatrist to make sure that this was anticipated and not something I needed to be seen for.

The official Lexapro website lists the side affects of the drug:

In clinical trials, the most common side effects associated with Lexapro treatment in adults were nausea, insomnia (difficulty sleeping), ejaculation disorder (primarily ejaculation delay), fatigue and drowsiness, increased sweating, decreased libido, and anorgasmia (difficulty achieving orgasm). Side effects in pediatric patients were generally similar to those seen in adults; however, the following additional side effects were commonly reported in pediatric patients: back pain, urinary tract infection, vomiting, and nasal congestion.

These are not all the possible side effects with Lexapro. Please see the Important Risk Information, including boxed warning at the bottom of this page, and the full Prescribing Information.

After meeting with the psychiatrist yesterday, I have better understanding of my mental health issues and feel confident that this new treatment plan will work much better. She made it  clear to me that I cannot work through therapy without being stable and to be stable I need medication. “It’s not an option for you” she said, “some of my patients can choose medication or choose not to take it, but you MUST take it.” So, I’m now officially “medicated” and hoping that this will be effective. I don’t want to be another one of those patients who has to try a dozen different drugs before finding one that works for me. I hate taking pills as it is and am hoping I can remember them.

Because my current counseling office does not provide psychiatric services at a reduced rate, I will be meeting with my therapist to have a closure session and process my transfer of services paperwork. Following that I will have intake processing at the new treatment facility and meet with my psychiatrist, who I met yesterday, for my first counseling session.

My new counselor, Dr. H., is a childhood psychiatrist who generally refers anyone over 18 to one of the male psychiatrists in her office, but because of my history of childhood trauma, she feels that she can help me. If at any point we come to an impasse on her ability to help me, then she will refer me to one of the male psychiatrists in the office who work with adult patients. For now, I feel confident that we are going in the right direction. This way, I can receive my medication and my counseling services at the same place and not have to worry about the demands of transferring charts and updating therapists and such. It will be easier to have all the communication done in the same office and the same agency.

So just wanted to provide an update for those who are following my blog. As always, best wishes on your journey to healing- ss.